| Catalog Number |
XCR122525 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/12/2024
Type of Reportable Event
Malfunction
Event or Problem Description
As reported by the field, during a coil embolization to an anterior communicating artery (acom) previously treated aneurysm,, five freeform coils were previously detached with manual detachment.However, the sixth coil, a freeform xsft 2.5mm x 2.5 cm (xcr122525, 31140718) did not detach.Manual pull wire was pulled slowly just like the previous 5 coils and no tortuosity of catheters outside the body.The coil was removed, and another coil was successfully placed.There was no patient injury reported.Additional event information received on 19-aug-2024 indicated that a prowler lpes 45 microcatheter was used.There was no resistance noted at all during delivery.No attempts were made with the detachment handle, the physician preference is manual break.The coil doesn't appear to have any damage.The vessel wasn't tortuous and was a straight shot into aneurysm off parent vessel.There was less than a five minutes procedural delay as another coil of the same size was successfully detached.The patient was previously stent coiled in 2016.
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint (b)(4).Updated sections on this med watch: b4, d4 (primary udi number), d9, g3, g6, h2, h3 and h11.Corrected data: d4 (primary udi number).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: d1, g3, g6, h2, h3, h6 and h11.As reported by the field, during a coil embolization to an anterior communicating artery (acom) previously treated aneurysm, five freeform coils were previously detached with manual detachment.However, the sixth coil, a freeform xsft 2.5mm x 2.5 cm (xcr122525, 31140718) did not detach.Manual pull wire was pulled slowly just like the previous 5 coils and no tortuosity of catheters outside the body.The coil was removed, and another coil was successfully placed.There was no patient injury reported.A non-sterile freeform xsft 2.5mm x 2.5 cm was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the embolic coil was still attached to the delivery unit.The manual break was attempted at the proper location, and the puller wire was exposed.Microscopic inspection revealed no damages on the embolic coil.No damages were noted at the proximal key.No unintentional weld was noted on the loophole.No contamination was noted at the distal end.A manufacturing record evaluation was performed for the finished device 31140718 number, and no internal actions related to the malfunction were identified.The issue reported was confirmed based on the detachment attempts, the broken condition of the manual break, and the embolic coil being still attached.With the limited information available and the evidence obtained from the device inspection, there is no clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.It should be noted that product failure is multifactorial.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.It should be noted that product failure is multifactorial.The instructions for use (ifu) contain the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.